Oklahoma, 2018Tornado and Hail in Oklahoma, May 19, 2018
May 19, 2018 · NWS OUN · 27 events in 10 counties and zones
An area of storms formed across Oklahoma along and around a stationary front (several other lingering boundaries contributed as well) on the afternoon of the 19th. These storms moved southeast into the night with some training resulting in flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of storms formed across Oklahoma along and around a stationary front (several other lingering boundaries contributed as well) on the afternoon of the 19th. These storms moved southeast into the night with some training resulting in flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 19, 11:26 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, May 19, 11:26 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1226 PM CDT Sat May 19 2018
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
Thunderstorms are still expected to develop this afternoon through
this evening over many of the terminals. Some of the storms will
be strong to severe, but have not mentioned any GR for now. MVFR
CIGS will also be possible, along with reduced vsby to less than
2SM due to heavy rainfall. The heaviest activity will come to an
end around 06Z, although some storms will remain possible as late
as 08Z over KOKC/KOUN and KSPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 77 63 83 / 60 40 30 30
Hobart OK 60 77 63 84 / 70 30 30 30
Wichita Falls TX 65 79 65 85 / 70 50 30 30
Gage OK 53 76 59 82 / 20 20 30 30
Ponca City OK 59 77 60 84 / 60 20 20 20
Durant OK 68 84 67 87 / 30 20 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
99/99/03
Hazardous weather outlook, May 19, 11:30 AM CST, 1 hour 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1230 PM CDT Sat May 19 2018
OKZ004>048-050>052-TXZ083>090-201500-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1230 PM CDT Sat May 19 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
There is an Enhanced Risk of severe thunderstorms this afternoon
and evening across parts Oklahoma and western north Texas.
.Location...
The eastern edge of the Enhanced Risk area is generally along a
line from Seymour, Texas to Wichita Falls to Lawton to Oklahoma
City and Stillwater. The western edge extends from Cherokee to
Erick and Childress, Texas.
A Slight Risk area surrounds the moderate risk area and generally
covers all of northwestern Oklahoma and areas north and west of a
Seminole to Ardmore line. A Marginal Risk area covers the area
north and west of an Atoka to Durant line.
.Timing...
Most likely time for severe storms will be from 3 pm through 3 am
Sunday morning.
.Impacts...
Damaging wind gusts to 70 mph and golf ball size hail will be the
main hazards. Baseball size hail is possible across mainly north
central Oklahoma. A few tornadoes will also be possible, mainly
across north central Oklahoma during the afternoon and early
evening.
Some of the storms today will produce locally heavy rainfall which
may result in some flooding.
.Discussion...
An outflow boundary was located across far northern Oklahoma.
This boundary will be a focus for thunderstorm development by
mid- afternoon. A few of these storms will likely become severe
with large hail and damaging wind gusts.
A dryline across the central Texas panhandle will also be a focus
for additional thunderstorm development during the mid to late
afternoon hours. These storms will then move east into western and
southwestern Oklahoma and western north Texas and will have the
potential to produce large hail and damaging wind gusts.
Storms are expected to become more widespread during the evening
hours and will likely develop into a large complex that moves
south and east across much of Oklahoma and western north Texas
overnight. As this occurs, the main hazard will become damaging
winds with some hail. The overall intensity of the storms is
expected to gradually decrease after midnight as the storms move
into southern and southeastern Oklahoma.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
Thunderstorm chances will continue Sunday through Friday across
parts of Oklahoma and north Texas. A few storms through this time
frame may be strong to severe.
.Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 2 inches in a short period of time
from slowly moving thunderstorms may cause flash flooding in a
few locations across Oklahoma and north Texas Sunday through
Friday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 12:25 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
125 PM CDT SAT MAY 19 2018
OKZ012-013-018-019-191900-
Garfield OK-Kingfisher OK-Logan OK-Noble OK-
125 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...northern
Kingfisher...northwestern Logan and southwestern Noble Counties Until
200 PM CDT...
AT 122 PM CDT, a strong thunderstorm was located near Hennessey,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Perry, Hennessey, Covington, Dover, Marshall, Douglas, Lucien and
Hayward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3593 9802 3603 9810 3647 9746 3626 9721
TIME...MOT...LOC 1822Z 234DEG 42KT 3609 9783
03
Special weather statement, May 19, 12:45 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
145 PM CDT SAT MAY 19 2018
OKZ007-012-191915-
Garfield OK-Grant OK-
145 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR north central Garfield and
southeastern Grant Counties Until 215 PM CDT...
AT 141 PM CDT, a strong thunderstorm was located 4 miles south of
Pond Creek, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3674 9746 3672 9746 3653 9786 3660 9794
3687 9763
TIME...MOT...LOC 1841Z 227DEG 38KT 3661 9782
03Event by event
22 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Noble
- When
- May 19, 1:19 PM CST
- Where
- Noble County, 4.92 mi ESE of Lucien
- Measured
- 1.95 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.250, -97.370
Time of hail fall estimated. Still 1.95 inch hail stones measured approximately 45 minutes after hail fell.
Hail, Noble
- When
- May 19, 1:20 PM CST
- Where
- Noble County, 4.67 mi ESE of Lucien
- Measured
- 1.85 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.260, -97.370
Time of hail fall was estimated. Found and measured at 257 pm CDT.
Hail, Noble
- When
- May 19, 1:21 PM CST
- Where
- Noble County, 4.51 mi E of Lucien
- Measured
- 1.65 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -97.370
Time of hail fall estimated. Found and measured at 254 pm CDT.
Hail, Kay
- When
- May 19, 1:22 PM CST
- Where
- Kay County, Blackwell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -97.280
Hail, Noble
- When
- May 19, 1:23 PM CST
- Where
- Noble County, 2.87 mi WSW of Perry
- Measured
- 1.58 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -97.340
Time of hail fall estimated. Found and measured at 248 pm.
Hail, Noble
- When
- May 19, 1:24 PM CST
- Where
- Noble County, 2.33 mi WSW of Perry
- Measured
- 1.45 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -97.330
Time of hail fall estimated. Found measured at 245 pm.
Hail, Noble
- When
- May 19, 1:28 PM CST
- Where
- Noble County, Perry
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -97.290
Hail, Noble
- When
- May 19, 1:33 PM CST
- Where
- Noble County, Marland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.560, -97.150
Hail, Noble
- When
- May 19, 1:38 PM CST
- Where
- Noble County, Perry
- Measured
- 1.26 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.290, -97.290
Hail, Kay
- When
- May 19, 1:40 PM CST
- Where
- Kay County, Blackwell
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -97.280
Hail, Grant
- When
- May 19, 3:20 PM CST
- Where
- Grant County, 0.69 mi S of Medford
- Measured
- 1.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -97.730
Hail, Payne
- When
- May 19, 3:35 PM CST
- Where
- Payne County, 2.62 mi WSW of (Swo)stillwater Airport
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.140, -97.130
Hail, Kay
- When
- May 19, 5:18 PM CST
- Where
- Kay County, 4.76 mi NE of Ponca City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.740, -97.010
Hail, Major
- When
- May 19, 5:58 PM CST
- Where
- Major County, 7 mi N of Dane
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.320, -98.610
Hail, Major
- When
- May 19, 6:10 PM CST
- Where
- Major County, 4.91 mi WSW of Orienta
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.330, -98.550
Hail, Woods
- When
- May 19, 6:17 PM CST
- Where
- Woods County, 0.69 mi S of Waynoka
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.580, -98.880
Hail, Major
- When
- May 19, 6:20 PM CST
- Where
- Major County, 2.07 mi N of Fairview
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.300, -98.480
Hail, Major
- When
- May 19, 6:23 PM CST
- Where
- Major County, 2.76 mi S of Orienta
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.320, -98.470
Hail, Major
- When
- May 19, 6:40 PM CST
- Where
- Major County, 4.34 mi NW of Isabella
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.280, -98.400
Hail, Major
- When
- May 19, 6:59 PM CST
- Where
- Major County, 4.18 mi S of Ringwood
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -98.240
Hail, Cotton
- When
- May 19, 8:01 PM CST
- Where
- Cotton County, Devol
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.190, -98.590
Thunderstorm Wind, Stephens
- When
- May 19, 10:20 PM CST
- Where
- Stephens County, Marlow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.650, -97.960
Numerous trees damaged by strong winds. Tree limbs up to 14 inches in diameter snapped. Roof damage to several homes and structures in Marlow. Time estimated with radar.
Tornado, McClain
- When
- May 19, 11:17 PM CST to 11:22 PM CST
- Where
- McClain County, 6.3 mi ESE of Payne to 1.52 mi N of Wayne
- Rating
- EF0
- Path length
- 7 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.885, -97.423
A small, weak tornado developed within a quasi-linear convective system and moved northeast from west-southwest of Wayne to north of Wayne. The roof of one home was damaged along state highway 74, otherwise the damage was primarily to trees and a four outbuildings.
Thunderstorm Wind, McClain
- When
- May 19, 11:22 PM CST to 11:33 PM CST
- Where
- McClain County, 4.17 mi ENE of Payne to 1.23 mi NE of Purcell
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.926, -97.459
A quasi-linear convective system of thunderstorms produced a large area of wind damage that began about 8 miles southwest of Purcell, and moved northeast through Purcell and then into Cleveland County. This area of wind damage was up to 3 miles wide. Eight to ten homes had shingle or window damage, and trees and power lines were downed throughout the area. There was also some brick damage to a hotel.
Thunderstorm Wind, McClain
- When
- May 19, 11:30 PM CST
- Where
- McClain County, Wayne
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -97.320
Damage to several trees. One large tree was uprooted causing damage to a house, shed, and fence. Time estimated by radar.
Thunderstorm Wind, Cleveland
- When
- May 19, 11:35 PM CST
- Where
- Cleveland County, 1.15 mi NW of Lexington to 3.61 mi ESE of Slaughterville
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 35.022, -97.354
The 3-mile wide area of thunderstorm wind damage from a quasi-linear convective system that moved through Purcell continued into Cleveland County and Lexington. The most significant damage was to a church about one mile north of Lexington where some walls of a metal building were pulled away. In Lexington, a large tree (diameter over 2') uprooted and numerous large branches were downed across town and in roads. One large branch (5 diameter) fell onto a pickup truck. Northeast of Lexington, roof damage occurred to at least one mobile home and many trees were damaged.
Hail, McClain
- When
- May 19, 11:39 PM CST
- Where
- McClain County, 2.26 mi W of Purcell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.010, -97.410
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 19 to 20, 2018$30 million · 3 in hail · 12 events
- High Surf in Florida, May 19, 20181 death · 1 event
- Damaging Wind in Texas, May 19, 20181 death · 1 event
- Flash Flooding and Hail in Missouri, May 19 to 21, 2018$87,000 · 2.5 in hail · 86 events
- Tornadoes and Hail in Oklahoma, May 19 to 20, 2018$73,000 · EF0 · 16 events
- Tornadoes and Damaging Winds in Missouri, May 19, 2018$40,000 · EF1 · 4 events
- Flood and Hail in Missouri, May 19 to 20, 2018$60,000 · 2.75 in hail · 17 events
- Flash Flooding and Debris Flow in Virginia, May 19 to 20, 2018$100,000 · 3 events
- Tornado in Virginia, May 19, 2018$25,000 · EF1 · 1 event
- Flash Flooding and Hail in Texas, May 19 to 20, 2018$1,000 · 1.75 in hail · 13 events
- Flooding in Virginia, May 19 to 20, 201810 events
- Flooding in North Carolina, May 19, 20188 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752945, 752941, 752942, 752943, 752944, 752946, 752947, 752948, 752949, 752950, 752951, 752952, 752953, 752954, 752955, 752956, 752957, 752958, 752959, 752960, 752961, 752962, 760000, 752964, 758856, 752965, 752966.